MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Catalog Number ZIV6-35-125-7-40
Medical Device Problem Code Device Expiration Issue (1216)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The ziv6-35-125-7-40 stent of lot number c877174 was implanted and was not returned for evaluation.With the information provided a document based investigation was carried out.According to information provided, the date of the event was the (b)(6) 2016.Upon review of the sample label attached to the work order, the expiry date was confirmed to be ¿2016-04¿.This confirms that the complaint device was used after its expiry date.In addition, the customer confirmed that the product was noted as expired after implantation.The customer complaint can be confirmed as the device was used after its expiry date.It can be noted that all zilver devices are shipped with a product label placed on the outer zilver carton box and product label placed on the inner pouch.Both labels contain information with manufacturing and expiration dates.Based on the above, the most likely cause of this complaint can be attributed to customer error as zilver devices should not be used beyond the date specified on the product label.The product ifu states that the stent system is to be used prior to the expiration date specified on the package.Prior to distribution all zilver devices are subject to visual inspection and functional checks to ensure device integrity as per finished product q.C.Instruction.Upon review of the sample label attached to the work order, it has been confirmed that the product label clearly identified the expiration date as ¿2016-04¿.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The stent was correctly placed and no retrieval was performed.The patient did not require any additional procedures.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
The stent was placed, it was then noted the stent had expired.The customer has no adverse effects.

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6019831
Report Number3001845648-2016-00290
Device Sequence Number1420099
Product Code NIO
UDI-Device Identifier10827002438269
UDI-Public(01)10827002438269(17)160425(10)C877174
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 09/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZIV6-35-125-7-40
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/12/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2016
Initial Report FDA Received Date10/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1